Alert archive / Oregon / Wind Advisories in 2019

Wind Advisory 9, NWS Pendleton, OR

April 26, 20194 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Apr 26, 2019, 2:32 PM PDT for 4 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at Apr 27, 2019, 9:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2019, 2:32 PM PDT (21:32 UTC)
In effect from
Apr 27, 2019, 9:00 AM PDT
Expired
Apr 27, 2019, 7:05 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 124 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WWUS76 KPDT 262132
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
232 PM PDT Fri Apr 26 2019

...VERY WINDY ACROSS PORTIONS OF CENTRAL WASHINGTON ON 
SATURDAY...

.A cold front swinging south across the Pacific Northwest
will lead to increasing west to Northwest winds across the region
Saturday from late morning through early evening. Strongest winds
look to be in the Kittitas Valley.

WAZ026-271600-
/O.NEW.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
232 PM PDT Fri Apr 26 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM PDT SATURDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 9 AM to 10 PM PDT Saturday.

* WINDS...Northwest 30 to 35 mph with gusts up to 55 mph.

* TIMING...Strongest winds will occur between noon and 8 PM.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

DS
4 follow-up statements
357 
WWUS76 KPDT 270424
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
924 PM PDT Fri Apr 26 2019

...VERY WINDY ACROSS PORTIONS OF CENTRAL WASHINGTON ON SATURDAY...

.A cold front swinging south across the Pacific Northwest will
lead to increasing west to northwest winds across the region 
Saturday from late morning through early evening. The strongest 
winds look to be in the Kittitas Valley.

WAZ026-272200-
/O.CON.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
924 PM PDT Fri Apr 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT
SATURDAY...

* WINDS...Northwest 30 to 35 mph with gusts up to 55 mph.

* TIMING...Strongest winds will occur between noon and 8 PM.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
945 
WWUS76 KPDT 270916
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
216 AM PDT Sat Apr 27 2019

...VERY WINDY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA
RIVER GORGE TODAY...

.A cold front swinging south across the Pacific Northwest will
lead to increasing west to northwest winds across the region
today from late morning through early evening. The strongest 
winds will be in the Kittitas Valley and the eastern Columbia
River Gorge.

ORZ041-WAZ024-272215-
/O.EXA.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-
including the cities of Arlington, The Dalles, and White Salmon
216 AM PDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 9 AM this morning to 10 PM PDT
this evening.

* WINDS...Northwest 30 to 35 mph with gusts up to 50 mph.

* TIMING...Strongest winds will occur between noon and 8 PM.

* IMPACTS...Traveling will be difficult for some vehicles along
  Interstate 84 and Highway 14. Loose objects may topple over or 
  become airborne, including outdoor furniture and construction 
  material.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ026-272215-
/O.CON.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
216 AM PDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS...Northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...Strongest winds will occur between noon and 8 PM.

* IMPACTS...Traveling will be difficult for some vehicles along
  Interstate 90 through the Kittitas Valley. Loose objects may
  topple over or become airborne, including outdoor furniture and
  construction material.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
711 
WWUS76 KPDT 272102
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
202 PM PDT Sat Apr 27 2019

...VERY WINDY IN THE KITTITAS VALLEY...THE EASTERN COLUMBIA RIVER
GORGE AND THE FOOTHILLS OF THE BLUE MOUNTAINS IN OREGON...

.A cold front moving across the Pacific Northwest will lead to 
strong west to northwest winds over portions of the area through
late this evening. The strongest winds will be in the Kittitas 
Valley, the eastern Columbia River Gorge and the Foothills of the
Blue Mountains in Oregon.

ORZ507-280500-
/O.EXA.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
202 PM PDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 10 PM PDT this evening.

* WINDS...West 30 to 35 mph with gusts up to 45 mph.

* TIMING...Strongest winds will occur between now and 8 PM.

* IMPACTS...Traveling will be difficult for some vehicles along
  Interstate 84, especially for high profile vehicles. Loose
  objects may topple over or become airborne, including outdoor
  furniture and construction material.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ026-280500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
202 PM PDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Northwest 30 to 35 mph with gusts up to 55 mph.

* TIMING...Strongest winds will occur between now and 8 PM.

* IMPACTS...Traveling will be difficult along Interstate 90
  through the Kittitas Valley, especially for high profile
  vehicles. Loose objects may topple over or become airborne, 
  including outdoor furniture and construction material.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ041-WAZ024-280500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-
including the cities of Arlington, The Dalles, and White Salmon
202 PM PDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...West 30 to 35 mph with gusts up to 50 mph.

* TIMING...Strongest winds will occur between now and 8 PM.

* IMPACTS...Traveling will be difficult along Interstate 84 and
  Highway 14, especially for high profile vehicles. Loose objects
  may topple over or become airborne, including outdoor furniture
  and construction material.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
182 
WWUS76 KPDT 280205
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
705 PM PDT Sat Apr 27 2019

ORZ041-507-WAZ024-026-280315-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/
East Columbia River Gorge-
Foothills of the Northern Blue Mountains of Oregon-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
705 PM PDT Sat Apr 27 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Winds will continue to diminish this evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:30 PM PDT, 2 minutes earlier.

Area forecast discussion, Apr 26, 2:30 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
230 PM PDT Fri Apr 26 2019

.SHORT TERM...Tonight through Monday...A fast moving cold front
swept through the region earlier today and brought increasing
westerly winds and placed us under a northwest flow. Next, the upper
level low pressure system in the Gulf of Alaska has begun to drop
down the Canada coast in this northwest flow. It will drop into
southern British Columbia early Saturday and then into the northern
Rockies by afternoon. This system will sweep another cold front
across the region again Saturday increasing westerly winds and
bringing a low chance of precipitation to the Washington Cascades
and the northern Blue Mountain region. However, wind will be the
main concern with 20-30 mph winds throughout the Columbia Basin
region. The Kittitas Valley could see the strongest winds of 30 to
40 mph and gusts 45 to 50 mph so have issued a wind advisory for
this area for Saturday. The departing upper level low will leave the
Pacific Northwest under a cool northerly flow Sunday and Monday.
Weak instability will lead to some shower development both days
again mainly along the Washington Cascades and over the mountains of
northeast Oregon and southeast Washington with snow levels down
around 3000 feet. High temperatures will run about 10 degrees below
normal Sunday and Monday and there could be some freeze issues both
mornings as well.

.LONG TERM...Monday night through Friday. Long term period begins
with an upper level trough continuing to slide south and east within
the cool north to northwest flow aloft. This will bring a
reinforcing shot of cooler air and a slight chance of showers Monday
and Tuesday afternoon/evening, mainly over the mountains. There
could be enough instability for a stray thunderstorm but given
meager instability several days out have chosen not to include
thunderstorms in the forecast for now. Snow levels will drop quite
low for this time of year (3000-4000ft), but any accumulations are
expected to be light. Gusty winds possible Monday and Tuesday ahead
and behind the frontal passage. As the main trough shifts east on
Wednesday, another weak wave could spark off a few showers possible
over the Blues/Wallowas. Models begin to diverge a bit late week,
but the overall trend looks warmer and dry. EC and CMC try looks to
build a more amplified ridge Thursday/Friday while the EC has a
flatter ridge with more westerly zonal flow aloft. Temps will start
off cool next week with highs in the 50s to lower 60s. The mountains
and high plateaus will likely be below freezing Tuesday and
Wednesday morning, while the lower basins will see low temperatures
mainly in the 30s. Warming trend expected for the end of the week
with highs in the 60s to mid 70s and lows in the 30s to mid 40s.

&&

.AVIATION...00Z TAFs...VFR conditions expected through the period.
With the approach of another system, expect sct-bkn mid decks
developing tomorrow 6-10kft. Mountain showers possible with virga
near the taf sites. Westerly winds 15-25kts with some higher gusts
are expected through early with the strongest winds at KDLS and
KPDT. Winds will decrease a bit overnight but will quickly pick back
up by late tomorrow morning and will be stronger than today.
Westerly winds 20-30kts with gusts up around 40kts possible. Areas
of blowing dust possible over the Lower Columbia Basin could reduce
vis, but no significant reductions expected at PDT, ALW or PSC.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  42  56  32  56 /   0   0  10   0
ALW  45  59  33  58 /   0  10  10  10
PSC  47  62  35  63 /   0   0   0   0
YKM  43  57  32  59 /   0   0   0  10
HRI  46  60  34  61 /   0   0   0   0
ELN  41  50  30  55 /   0  10   0  10
RDM  36  61  27  56 /   0   0   0   0
LGD  38  55  27  52 /   0  10  20  20
GCD  38  59  28  53 /   0   0   0   0
DLS  45  58  33  62 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Wind Advisory from 9 AM to 10 PM PDT Saturday for WAZ026.

&&

91/84/84

Nearby

Wind Advisories in Oregon, 2019Wind Advisories in Washington, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.